Case reports in oncology
Trastuzumab and Pertuzumab Suspected Therapy-Induced Ocular Toxicity in Patient Living with HER2-Positive Advanced Breast Cancer
By Ramagiri L, Johnson KCC, Gatti-Mays ME and 1 others.
Abstract
Introduction
Trastuzumab and pertuzumab, in combination with chemotherapy, are first-line anti-human epidermal growth factor 2 (HER2) therapies in the treatment of HER2-positive metastatic breast cancer. Although these therapies have been shown to improve the overall survival of patients, they can also be associated with adverse events; ocular toxicities have not been well-documented.
Case presentation
This report outlines the case of a patient with a spectrum of new-onset transient ocular symptoms on pertuzumab-trastuzumab combination therapy that improved with cessation of the drug and recurred with trastuzumab monotherapy rechallenge. She developed ocular symptoms 2 years into her treatment course. Her principal ophthalmologic diagnosis was dry eye syndrome of bilateral lacrimal glands and keratoconjunctivitis sicca. Ultimately, she opted for close observation in lieu of continuing therapy. Her staging scans show no evidence of disease, and she denies eye-related symptom recurrence.



